does anyone feel 'normal' on their meds
So yes, I felt “normal” again. I lost weight during the time I was first taking it, and I blame that on mild nausea (side-effect of Sifrol ER) and reflux (which is now under control so I am putting the weight back on again). I didn’t have any oedema except for during the very hot and humid days of Aussie summer, so spent time with my legs up, especially when talking on the phone.
Sorry that Mirapexin isn’t working for you, at least just now. Hope you are able to find something that helps you soon!
stopped mirapexin yesterday morning and feel better already - no head trermor, drunk feeling etc, will wait and see what happens.
keep being told that a cure is just around the corner - i wish i could believe this ----- does anyone believe this to be true?
if that doesnt work its time for levadopa - its a completely different drug and more 'natural'. i think you will find that much more congenial.
my belief on research is better treatments and means of drug delivery are already here (duadopa) and more are in the pipeline. i also think that progression retardation is very close. these two together make a huge difference but actual cure - who knows?
First drug was Mirapexin and OMG I thought I was dying. I have never felt so ill in my life.
Stuck it out for 6 months before Neuro conceded it didn't suit me!!!
I was given Neupro patches that did absolutely noting for my symptoms.
I was then given Requip XL, and it helped a bit (At least I didn't feel I was dying!!. He then added Azilect and what a difference that made!!.I began to feel vaguely normal again!!.
I suffered from a bad neck and was given Amitriptyline and that has made such a difference, my neck pain is so much better and my dizzy head almost completely gone.
With PD, everyone reacts differently to the drugs and it is impossible to predict benefits and side effects in individuals. I now have a far greater interest in sex (hubby loving it)and have to curb my spending but it is manageable. My neuro won't increase my meds because of it though and I will have to take leva-dopa when my progression gets worse which I was hoping to avoid for a bit longer.
Just thought I'd add my experience with Azilect. Unlike Caroline, I have felt nothing from Azilect in regard to symptoms, but the doctor who first prescribed it for me years ago said its main value would be in slowing pd's progress. There is no way to prove that Azilect is responsible, but although I've had pd about 16 years, my symptoms are still so slight that no one notices them (except me, of course). So I continue to take rasagiline and hope it keeps the disease at bay.
What has caught my interest here is the Azilect(rasagaline)benefits and the use of Anti-depressants in conjunction with Azilect.
I had a meltdown at the docs on Friday,trying to sort out an Anti-depressant that is actually safe to use with Azilect.I have flagged these dangers up many times.Have had the whole situation looked into by a Psychopharmacist.The only possible match,though tenuous,was Mirtazapine.However,it made ALL and i mean ALL the hair disappear from my legs below the knees,plus start to have the same result on the sides of my chest.
I was told that the hair loss was a small price to pay for the benefits the Ant-depressant brings.However,this IS NOT NORMAL.Having stopped it a while back after taking for a few months,full growth of hair on my legs returned.However in the course of life,and still needing assistance in this area,I again went in search of an alternative.THERE IS NOT ONE.It is advised and cautioned at the risk of DEATH,mainly through Serotonin syndrome.That there are no anti-d's compatible with Azilect.
The doctors and neuro's are playing russian roulette with your life and health if prescribing an Anti-depressant with Azilect.I had to look into it for them.They were clueless before this.
The only option is to stop the Azilect for 2 weeks,then start the Anti-depressant,continuing until on an even keel.Then resume the Azilect.READ THE INFO,IT IS ALL OUT THERE ON THE NET.Even on the TEVA manufacturing,trials,info.
In desperation again,I started Mirtazapine 4 weeks ago,almost instant hair loss on legs again,plus elevated blood pressure.So stopped it again,hair back,Blood pressure taken yesterday - perfect.
I have taken Azilect since diagnosis in November 09.I really do not want to stop,because I believe it does what it says on the tin.
So I am left in a catch 22.You get PD,you get depression with pd,you can't take Azilect to reduce the progression of pd with an Anti-depressant.A continual circle of woe.That's before considering other diagnosis I have other than pd which affects my mood.
In this day and age,you would think there would be a solution.And people wonder why I write suicidal,depressive poetry,filled with self harm and excess.I can't be controlled.Everything is ****ed up.
The doctors and Neuros don't have a clue,don't communicate with each other and put all your lives and health at risk.Why should I be bothered?Well,because inept professionals who can't do their job properly,really piss me off.It took my Wife until 8.00 last night to calm me down.Even after that,I had to get pissed in order to relax and sleep.Yes,I am receiving therapy and extra on top,Oh let's see,forever.The medical profession is a joke.
They are meant to be looking into it again.Will phone me Monday,I won't hold my breath.They have also been reducing my Valium(I take as and when i need it).There is no solution.So are leaving me more and more in the abyss of drink and other alternatives.I await the men in White coats with a straight jacket.
I give up
The Medscape drug interaction checker is a great tool and simple to use.
Just key in all of your medications and it explains all possible interactions!
I would recommend anyone with PD to try Mucuna Pruriens which is natural dopamine from the Velvet Bean. It has been used for years in Ayurvedic medicine in India for PD. It gives my husband a quick fix and reduces his need for Ldopa meds though these are still important to him.. He can't take dopa agonists because unfortunately he was affected very badly with compulsive behaviour. I would advise anyone in the early stages of PD to watch out for the signs of this especially when increasing dosage with dopa agonists. There were no warnings in packets until around 2005.
The Mucuna Pruriens I would recommend is from Hybrid Herbs. Start with about an eighth of a teaspoon until you find the right dose. The only side affect my husband has noticed is that it makes him perspire more in hot weather. Hope this helps!
Hi all .... It's taken me ages to build up enough courage to try any more drugs after mirapexin .... Now trying ropinirole 1mg per day ..... Neuro says 2mg but GP has suggested 1mg and try for 4 weeks and see what happens . I have just seen though after swallowing my first tablet that effects may be increased or decreased if you are taking hurt ... Oh crap ! Anyone give some feedback on taking ropinirole ... Hoping for a miracle naturally but just an improvement in walking would be nice .
I was diagnosed in MAY 2012 but definitely had PD at least a year before,I was started right away on Madopar and this definitely has helped me most,after 6 months on it I was started on ropinorole but had to come off it as my legs were worse,so the Madopar was increased slightly and last May i was started on selegeline 5mg up to 10mg,I was probably started right away on Madopar because of my age (Nearly 71 when diagnosed)but I am so glad they started me on it,this is the best I have felt for a number of years.I dont have a tremor and believe its easier to treat,hoping this information might help you.
have you tried amitriptyline with azilect its used as a good nerve pain killer,also helps with sleep and is a anti=depressent, i know you can take both together as i used too!
just to correct a couple of fact about mucuna pruriens - it does not contain dopamine, it contains levadopa - the exact same chemical as in in medopar etc. if you take mucuna pruriens you are in effect taking an extra tablet of the same substance.
just been looking at information on the velvet bean, would you say it is any good, & could i take it with sinemet,or stay clear of it.better to be safe than sorry! was looking at capsuals on ebay.
seemingly as long as your hrt treatment is constant, ie not increased or reduced, it shouldn't make any difference - you might just need less ropinerole than other people. http://www.medicines.org.uk/emc/medicine/27856/SPC the effective dose seems to vary a lot anyway.
ropinerole is titrated very slowly, ie increases or decreases are slow. the side effects tend to come on after each increase and then often go away. it is very similar to mirapexin but hopefully it will suit you better, my personal preference is for mirapexin.
in the end you will get levadopa, the question is when? my personal feeling from what i've seen on the forum, is that DAs are good for many people but don't suit everybody and for some people it is best not to struggle on with them if the side effects are greater than the benefits. hopefully that wont be the case. either way it is very important with DAs not to change doses without medical advice.
was that a yes or no !
it is sinemet chemically. so all you are doing is taking more sinemet but in an uncontrolled amount. btw if you werent taking sinemet you would have to take large doses as it would be absorbed before it got to the brain.
i think that is no, but it wont do you any more harm than an extra tab.
thanks for that. have a good new year. turnip
ana braw yin tae yae tae